Alert archive / California / Wind Advisories in 2019

Wind Advisory 3, NWS Sacramento, CA

January 8, 2019

NWS Sacramento, CA issued this wind advisory at Jan 8, 2019, 3:00 AM PST. It took effect at Jan 8, 2019, 8:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2019, 3:00 AM PST (11:00 UTC)
In effect from
Jan 8, 2019, 8:00 PM PST
Expired
Jan 9, 2019, 3:15 AM PST
In force
7 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

101 
WWUS76 KSTO 081100
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
300 AM PST Tue Jan 8 2019

CAZ015-016-063-064-066-090000-
/O.NEW.KSTO.WI.Y.0003.190109T0400Z-190110T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Alder Springs, Lakeport, and Paradise
300 AM PST Tue Jan 8 2019

...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM PST
WEDNESDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from 8 PM this evening to 6 PM PST
Wednesday. 

* TIMING...Tonight through Wednesday.

* WINDS...Southerly winds increasing tonight to 15 to 30 mph with
  gusts of 40 to 50 mph.

* IMPACTS...Difficult driving conditions, blowing debris, downed
  trees or tree limbs and local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected. 
Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
3 follow-up statements
136 
WWUS76 KSTO 082207
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
207 PM PST Tue Jan 8 2019

CAZ015-016-063-064-066-091300-
/O.CON.KSTO.WI.Y.0003.190109T0400Z-190110T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, Alder Springs, Lakeport, and Paradise
207 PM PST Tue Jan 8 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
PST WEDNESDAY...

* TIMING...Tonight through Wednesday.

* WINDS...Southerly winds increasing tonight to 15 to 30 mph 
  with gusts of 40 to 50 mph. 

* IMPACTS...Difficult driving conditions, blowing debris, downed 
  trees or tree limbs and local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
109 
WWUS76 KSTO 090428
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
828 PM PST Tue Jan 8 2019

...Winds increasing overnight in the valley...

.As the storm system approaches winds will increase later 
tonight for the valley. Winds have already begun to increase this
evening along the coastal range from the southeast direction with
winds at High Glade Lookout reporting a 61 mph wind gust. Winds
will first decrease late tomorrow morning along the coastal range
then during the afternoon in the valley. The strongest winds for 
the valley are expected during the overnight hours.

CAZ015-016-066-091400-
/O.CAN.KSTO.WI.Y.0003.000000T0000Z-190110T0200Z/
/O.NEW.KSTO.WI.Y.0004.190109T0800Z-190110T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
828 PM PST Tue Jan 8 2019

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST
WEDNESDAY...

The National Weather Service in Sacramento has issued a Wind
Advisory, which is in effect from midnight tonight to 6 PM PST
Wednesday. 

* TIMING...Tonight through Wednesday.

* WINDS...Southerly winds increasing tonight to 15 to 30 mph 
  with gusts of 40 to 50 mph. 

* IMPACTS...Difficult driving conditions, blowing debris, downed 
  trees or tree limbs and local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ063-064-091400-
/O.EXT.KSTO.WI.Y.0003.000000T0000Z-190109T2000Z/
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Alder Springs and Lakeport
828 PM PST Tue Jan 8 2019

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST WEDNESDAY...

* TIMING...Tonight through Wednesday.

* WINDS...Southerly winds increasing tonight to 15 to 30 mph with
  gusts of 35 to 50 mph...locally sustained 35 to 50 mph with 
  gusts 50 to 65 mph over the peaks. 

* IMPACTS...Difficult driving conditions, blowing debris, downed 
  trees or tree limbs and local power outages. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 40 mph are expected.
Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

Interact with us via social media www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$
062 
WWUS76 KSTO 091115
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
315 AM PST Wed Jan 9 2019

CAZ015-016-066-091215-
/O.CAN.KSTO.WI.Y.0004.000000T0000Z-190110T0200Z/
Northern Sacramento Valley-Central Sacramento Valley-
Northeast Foothills/Sacramento Valley-
Including the cities of Redding, Red Bluff, Chico, Oroville, 
Marysville/Yuba City, and Paradise
315 AM PST Wed Jan 9 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Breezy southerly winds will continue today with gusts around 30
mph at times.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

CAZ063-064-091215-
/O.CAN.KSTO.WI.Y.0003.000000T0000Z-190109T2000Z/
Mountains Southwestern Shasta County to Northern Lake County-
Clear Lake/Southern Lake County-
Including the cities of Alder Springs and Lakeport
315 AM PST Wed Jan 9 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Winds have decreased behind the cold front, but gusts around 30
mph will continue.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:22 PM PST, 12 hours 38 minutes earlier.

Area forecast discussion, Jan 7, 2:22 PM PST, 12 hours 38 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
222 PM PST Mon Jan 7 2019

.SYNOPSIS...
An active weather pattern continues with the next system forecast
to arrive in norcal late Tuesday into Wednesday. This system may be
followed by additional systems into next week.

&&

.DISCUSSION...
Drier weather can be expected through tomorrow morning as weak
ridging builds and then slides eastward due a deep trough lifting
into the Pac Northwest. The front is forecast to slowly make its
way inland which will bring increasing southerly winds to the
region while perception spreads over the region. Rain is expected
for most areas; however, mountain snow is expected with this
system. Snow levels will be increasing to 6500 to 7500 feet during
this time frame and then slightly lower to 5500 to 6500 feet on
Wednesday. Make sure to stay tuned to forecast and to check the
road and weather conditions if you need to travel tomorrow and
Wednesday.

Ridging and drier weather for most of the region Thursday.

&&
.EXTENDED DISCUSSION (Friday THROUGH Monday)

Significant model differences exist in the extended period leading
to low confidence forecast. Models similar in showing next system
approaching the CA coast Friday morning. Oper GFS then tracks
storm inland across CWA Friday afternoon through Saturday morning
while latest 12z ECMWF-HiRes digs system into SoCal, keeping
NorCal dry. GFS then shows another wetter system moving inland
over the forecast area late Saturday into Monday with widespread
precip. EC digs system off the coast, keeping bulk of precip
offshore. Given wet pattern we are in and CPC's 6-10 day outlook
looking wet, have leaned forecast towards GFS, but will need to
watch model trends closely over the next several days.

PCH

&&

.AVIATION...

Wdsprd MVFR/IFR cigs/vsbys ovr Intr NorCal nxt 24 hrs due to low
clds and BR/FG. Conds impvg by Tue aftn. Stg Sly sfc wnd and
wdsprd precip dvlps ovr Intr NorCal Tue ngt as nxt Pac stm movs
inld.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:00 AM PSTWinter Weather AdvisorySTO45 hr

Nearby

Wind Advisories in California, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.